Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 65, NWS San Angelo, TX

April 19, 2000Crockett County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2000, 5:50 PM CDT for Crockett County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 19, 2000, 5:50 PM CDT (22:50 UTC)
Expired
Apr 19, 2000, 6:45 PM CDT
In force
55 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 110 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 6:20 PM CDTHail 0.75Ozona, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2000-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2000-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2286 J/kg
Mixed-layer CIN
-453 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 192251
SVRSJT
TXC105-192345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
550 PM CDT WED APR 19 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 645 PM CDT

* AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF OZONA...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OZONA AT 615 PM CDT

HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY
AWAY FROM WINDOWS.

LAT...LON 3066 10151 3049 10142 3065 10098 3086 10110

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:15 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 19, 3:15 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
315 PM CDT WED APR 19 2000

THE 19Z SURFACE ANALYSIS PLACES THE DRYLINE JUST EAST OF A FDR TO ABI TO
SANDERSON LINE WITH THE PACIFIC FRONT LAGGING BEHIND ACROSS THE TEXAS
PANHANDLE. MEANWHILE A NARROW LINE OF THUNDERSTORMS HAS ALREADY DEVELOPED
IN OUR SERN ZONES. THIS CONVECTION COULD HAVE FORMED ALONG A LEFTOVER
OUTFLOW BOUNDARY FROM ISOLATED THUNDERSTORMS TUESDAY EVENING. THE AIRMASS
IS VERY UNSTABLE ALONG AND EAST OF THE DRYLINE WITH SATELLITE DERIVED
CAPES APPROACHING 4000 J/KG ACROSS OUR SERN ZONES. ANY STORMS THAT DEVELOP
HAVE THE POTENTIAL TO BECOME QUICKLY SEVERE. IN ADDITION... THE ETA/AVN
SHOW A WEAK SHORTWAVE MOVING THROUGH THE FORECAST AREA AROUND 00Z ALONG
WITH A DECENT BAND OF 700 MB UVV/S. AS A RESULT... PLAN TO GO WITH  CHANCE
POPS ALONG AND EAST OF A COLEMAN TO SONORA LINE THIS EVENING.

THE PACIFIC FRONT WILL CATCH UP WITH THE DRYLINE LATER TONIGHT AND SWING
THROUGH OUR FORECAST AREA BEFORE 12Z. THE AIRMASS BEHIND THE FRONT WILL BE
A LITTLE COOLER WITH HIGHS ON THURSDAY ABOUT 10 TO 15 DEGREES COOLER THAN
TODAY. CLEAR SKIES... DRY AIR AND DIMINISHING WINDS SHOULD SUPPORT COOL
TEMPS THURSDAY NIGHT WITH LOWS DROPPING INTO THE 40S MOST AREAS.

IN THE EXTENDED... A SHORTWAVE RIDGE IS PROGGED TO MOVE OVER THE REGION
LATE FRIDAY AND SATURDAY. THIS COMBINED WITH RETURN FLOW DEVELOPING ON THE
BACK SIDE OF THE DEPARTING SURFACE HIGH WILL RESULT IN A WARMING TREND.
THE MRF AND ECMWF SWING A DRYLINE/WEAK PACIFIC FRONT THROUGH THE REGION ON
SUNDAY... SO PLAN TO KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THE
FORECAST.

PRELIMS...

ABI 055/079/050/083 0000
SJT 056/081/047/086 -000
JCT 059/082/045/084 3000

.SJT...NONE.

TEW
N

In the hours before

Special weather statement, Apr 19, 2:20 PM CDT, 3 hours 30 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-192305-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
220 PM CDT WED APR 19 2000

...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
ACROSS THE EASTERN PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON AND
TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY EAST OF A
LINE FROM THROCKMORTON TO EDEN TO SONORA THIS AFTERNOON AND TONIGHT.
A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS WEST CENTRAL
TEXAS TODAY.  HOWEVER A STRONG CAP...EVIDENT BY WARM TEMPERATURES IN
THE MID LEVELS OF THE ATMOSPHERE...REMAINS IN PLACE.  SEVERAL
FEATURES THIS AFTERNOON COULD TRIGGER THUNDERSTORM DEVELOPMENT LATER
TODAY. A DRY LINE WILL CROSS THE AREA THIS AFTERNOON AND A COLD
FRONT WILL CROSS THE REGION THIS EVENING. THE DRY LINE...COMBINED
WITH DAYTIME HEATING...COULD GENERATE THE NECESSARY LIFT TO BREAK
THE CAP AND PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
HEARTLAND AND THE NORTHWEST HILL COUNTRY.  ALSO...SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT LATER THIS EVENING.

WITH AN UNSTABLE AIRMASS AND STRONG DYNAMICS ALOFT...ANY
THUNDERSTORMS THAT DO DEVELOP COULD QUICKLY REACH SEVERE LEVELS.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT...WITH ISOLATED
TORNADOES POSSIBLE.

SPOTTER ACTIVATION MAY BE REQUIRED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS< OUTLOOK SEE PRODUCT SATSPSSAT.

20
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 6:20 PM CDTSevere Thunderstorm WarningSJTColeman55 min
Apr 19, 6:25 PM CDTSevere Thunderstorm WarningSJTSchleicher65 min
Apr 19, 6:34 PM CDTSevere Thunderstorm WarningSJTTom Green56 min
Apr 19, 6:55 PM CDTSevere Thunderstorm WarningSJTSutton65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.